Mississippi, 2007Damaging Winds in Mississippi, August 23 to 24, 2007
August 23 to 24, 2007 · NWS JAN · 2 events in 2 counties and zones
Scattered thunderstorms develop during the afternoon hours across the region. A few of these storms became severe and produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $28,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms develop during the afternoon hours across the region. A few of these storms became severe and produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 23, 2:34 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 23, 2:34 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT THU AUG 23 2007
.DISCUSSION...TONIGHT THROUGH FRIDAY NIGHT...WITH HIGH PRESSURE
ALOFT CENTERED ALMOST DIRECTLY OVER THE REGION...ANOTHER HOT DAY IS
BEING OBSERVED ACROSS THE FORECAST AREA TODAY AS HIGHS THIS
AFTERNOON WERE TOPPING OUT AROUND THE CENTURY MARK. TO THE EAST OF
THE AREA...WHERE A MORE MOIST AIRMASS EXISTS...A WEAKENING MCS IS
PUSHING WEST SOUTHWEST ACROSS THE NORTHWEST FLORIDA PANHANDLE AND
SOUTHEASTERN ALABAMA. A DIFFERENTIAL HEATING BOUNDARY RUNNING NORTH
TO SOUTH ACROSS CENTRAL ALABAMA AND INTO SOUTHWEST ALABAMA HAS
INITIATED SOME CONVECTION ACROSS CENTRAL ALABAMA THIS AFTERNOON.
SOME ISOLATED CONVECTION HAS ALSO BEGUN TO DEVELOP OVER MY EASTERN
ZONES THIS AFTERNOON. AS A RESULT...ILL MAINTAIN AT LEAST SOME
ISOLATED POPS IN THIS AREA AS WELL AS IN THE SOUTHEAST THROUGH THE
EVENING.
AGAIN LOOKING AT THE FLOW AROUND THIS UPPER RIDGE THATS CURRENTLY
OVER US...THIS AIRMASS ALONG WITH THE DECAYING CONVECTIVE COMPLEX IS
PROGGED TO SHIFT TO THE WEST TOWARDS THE SOUTHEASTERN PORTION OF THE
FORECAST AREA TONIGHT. THIS COULD BRING AN ISOLATED SHOWER TO THE
SOUTHEAST LATE TONIGHT...BUT THE MAJORITY OF THE AREA WILL REMAIN
DRY. THIS WILL ALSO BRING AN INCREASE IN MOISTURE TO THE AREA ALONG
WITH SOME INCREASED CLOUD COVER TONIGHT WHICH COULD PLAY A ROLE IN
KEEPING TEMPERATURES UP A BIT...MAINLY IN THE SOUTHEAST.
FOR FRIDAY...WHILE THE UPPER RIDGE WILL REMAIN IN CONTROL OF THE
WEATHER OVER THE FORECAST AREA...IT WILL BEGIN TO SLOWLY BREAKDOWN
THROUGH THE DAY. WITH A SLIGHT INCREASE IN MOISTURE EXPECTED
...PRECIPITABLE H2O VALUES CLIMB UP AROUND 1.75 INCHES...HIGH
TEMPERATURES FRIDAY SHOULDNT BE ABLE TO ACHIEVE WHAT THEY HAVE
BEEN ABLE TO THE PAST COUPLE OF DAYS. NONE THE LESS...ITLL STILL
REMAIN PRETTY TOASTY OUTSIDE AS HIGHS SHOULD STILL CLIMB INTO THE
MID AND UPPER 90S WITH A FEW LOCATIONS...MAINLY IN THE
DELTA...REACHING 100. /19/
SATURDAY THROUGH NEXT THURSDAY...DID NOT MAKE ANY REAL ADJUSTMENTS
BEYOND SATURDAY. STILL LOOKS LIKE A BOUNDARY WILL MOVE INTO THE AREA
SATURDAY AFTERNOON. IN ADDITION OUTFLOW FROM THE EASTWARD MOVING
COMPLEXES EXPECTED TO DEVELOP ACROSS THE SOUTHEAST STATES OVER THE
NEXT DAY OR TWO...MAY PUSH SOME OUTFLOW BOUNDARIES INTO THE EASTERN
ZONES. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...SO LEFT
SMALL RAIN CHANCES IN FOR THE EAST. LATEST GUIDANCE BACKED OFF ON
RAIN FOR SUNDAY...BUT IT LOOKS LIKE THE APPROACHING COLD FRONT WILL
SLOWLY MOVE SOUTH ACROSS THE AREA ON SATURDAY. WINDS SHIFT FOR MUCH
OF THE AREA BY SUNDAY AFTERNOON...ALTHOUGH THE MODEL SUGGESTS THE
BOUNDARY MAY WASH OUT. BOTH THE GFS AND NAM SHOW CONVECTION BREAKING
OUT ACROSS AREAS SOUTH OF INTERSTATE 20 BY SUNDAY AFTERNOON...SO
DECIDED TO MAINTAIN PREVIOUS FORECAST. BOUNDARY SHOULD BRING SOME
SLIGHTLY DRIER AIR INTO THE NORTH...BUT NOT REALLY LOOKING FOR ANY
REAL RELIEF FROM THE HEAT. THE AREA SHOULD REMAIN IN THE MID TO
UPPER 90S THROUGH THE PERIOD. THE RIDGE SHIFTS OFF TO THE EAST EARLY
NEXT WEEK...WHICH ALLOWS THE BOUNDARY TO RETURN MOIST AIR INTO THE
AREA THROUGH MID WEEK...MAINLY SOUTH OF INTERSTATE 20. SLIGHT/CHANCE
POPS LOOK GOOD THROUGH THE WEEK FOR THE SOUTHERN PORTIONS OF THE
AREA...NOT SURE HOW FAR NORTH THE ACTIVITY WILL MOVE. HOWEVER
ANOTHER BOUNDARY DROPS INTO THE AREA AROUND THURSDAY AND MAY BRING
SOME MUCH NEEDED RAIN TO THE NORTH. ALTHOUGH BEYOND THE PERIOD...THE
GFS SHOWS THE BOUNDARY SINKING SOUTH TOWARD THE COAST AND HIGH
PRESSURE PUSHES MORE DRY AIR INTO THE REGION FOR NEXT WEEKEND.
OVERALL NO BIG CHANGES TO THE FORECAST. /07/
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL TAF SITES
OVER THE NEXT 24 HOURS. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 98 73 96 / 9 4 6 13
MERIDIAN 72 96 71 95 / 16 2 12 19
VICKSBURG 71 98 71 97 / 6 4 5 12
HATTIESBURG 74 95 73 95 / 33 10 6 20
NATCHEZ 71 94 72 93 / 9 9 5 12
GREENVILLE 71 101 73 98 / 4 4 5 12
GREENWOOD 71 99 72 97 / 4 4 5 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MSZ018-019-025>039.
LA...NONE.
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARZ074-075.
&&
19/07
Hazardous weather outlook, Aug 23, 3:11 PM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT THU AUG 23 2007
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
242115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
411 PM CDT THU AUG 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND FRIDAY
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
MAINLY EAST AND SOUTHEAST PORTIONS OF THE OUTLOOK AREA LATE THIS
AFTERNOON. WITH TEMPERATURES PEAKING AROUND THE 100 DEGREE MARK THIS
AFTERNOON IN AN ALREADY MODERATELY MOIST AND UNSTABLE
AIRMASS...ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS EAST AND
SOUTHEAST MISSISSIPPI. WITH MUCH COOLER TEMPERATURES ALOFT...SOME OF
THESE STORMS COULD BECOME STRONG TO POSSIBLY SEVERE PRODUCING STRONG
TO DAMAGING WINDS. AREAS MAINLY ALONG AND EAST OF A MACON TO NEWTON
TO COLUMBIA LINE WILL SEE THE BEST CHANCE OF EXPERIENCING ANY STRONG
TO SEVERE STORMS.
ALSO...HOT CONDITIONS ARE EXPECTED TO CONTINUE INTO FRIDAY AS HIGH
PRESSURE REMAINS FIRMLY IN CONTROL OF OUR WEATHER. AFTERNOON HIGHS
WILL AGAIN APPROACH 100 DEGREES FOR MANY LOCATIONS...WITH HEAT INDEX
VALUES APPROACHING 105 DEGREES IN SOME LOCATIONS...ESPECIALLY IN THE
DELTA REGION. PERSONS SHOULD CONTINUE TO TAKE NECESSARY PRECAUTIONS
WHEN MAKING PLANS FOR OUTDOOR ACTIVITIES ON FRIDAY.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
19
In the hours before
Special weather statement, Aug 23, 2:37 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT THU AUG 23 2007
MSZ039-046-232105-
KEMPER MS-NOXUBEE MS-
337 PM CDT THU AUG 23 2007
...GUSTY THUNDERSTORMS OVER SOUTHERN NOXUBEE AND NORTHERN KEMPER
COUNTIES...
TWO DEVELOPING THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS
WERE LOCATED NEAR GHOLSON AT 337 PM CDT. THE STORMS WERE NEARLY
STATIONARY.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
ACTIVITY.
PEOPLE IN KEMPER AND NOXUBEE COUNTIES...INCLUDING THE CITY OF
PRESTON...SHOULD MONITOR THESE STORMS CLOSELY.
BYB
Special weather statement, Aug 23, 4:44 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT THU AUG 23 2007
MSZ058-232315-
CLARKE MS-
544 PM CDT THU AUG 23 2007
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTHEAST OF CRANDALL AT 544
PM CDT...MOVING SOUTHWEST AT 15 MPH.
ALTHOUGH THIS STORM IS STILL IN ALABAMA...IT WILL SLOWLY MOVE INTO
EASTERN CLARKE COUNTY MISSISSIPPI THROUGH 630 PM.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
CME
Thunderstorm Wind, Winston
- When
- August 23, 5:05 PM CST
- Where
- Winston County, 3 mi NE of Louisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 33.161, -89.013
Porch supports to a house were blown down along with some fascia pulled off the eve of the same house. Several large limbs were also blown down in the area.
Thunderstorm Wind, Smith
- When
- August 24, 6:25 PM CST
- Where
- Smith County, 4 mi E of Pineville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.130, -89.332
A power line was blown down just east of Pineville along Highway 534.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, August 23 to 27, 20072 deaths · 49 injured · $15 million · EF1 · 136 events
- Damaging Winds in Illinois, August 23, 20071 death · 29 injured · $1.5 million · 87 kt wind · 6 events
- Flash Flood and Flooding in Indiana, August 23 to 25, 20072 deaths · 1 injured · $6.5 million · 70 kt wind · 17 events
- Flash Flooding and Hail in Iowa, August 23 to 24, 2007$5.6 million · 61 kt wind · 35 events
- Hail and Damaging Winds in Georgia, August 23, 20072 injured · $890,000 · 1.75 in hail · 25 events
- Tornado and Damaging Winds in Michigan, August 23, 2007$1.0 million · EF1 · 14 events
- Damaging Winds in South Carolina, August 23, 2007$1.0 million · 60 kt wind · 2 events
- Flooding in Iowa, August 23 to 27, 2007$600,000 · 8 events
- Hail and Damaging Winds in Illinois, August 23, 2007$310,000 · 87 kt wind · 16 events
- Flash Flood and Flooding in Kansas, August 23 to 24, 2007$100,000 · 1.75 in hail · 30 events
- Flash Flood and Hail in Pennsylvania, August 23, 2007$155,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in North Carolina, August 23, 2007$125,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53458, 53459.